Skip to Main Content

Transactions of the American Mathematical Society

Published by the American Mathematical Society since 1900, Transactions of the American Mathematical Society is devoted to longer research articles in all areas of pure and applied mathematics.

ISSN 1088-6850 (online) ISSN 0002-9947 (print)

The 2020 MCQ for Transactions of the American Mathematical Society is 1.48.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.


Decompositions of quasirandom hypergraphs into hypergraphs of bounded degree
HTML articles powered by AMS MathViewer

by Stefan Ehard and Felix Joos PDF
Trans. Amer. Math. Soc. 375 (2022), 7035-7119


We prove that any quasirandom uniform hypergraph $H$ can be approximately decomposed into any collection of bounded degree hypergraphs with almost as many edges. In fact, our results also apply to multipartite hypergraphs and even to the sparse setting when the density of $H$ quickly tends to $0$ in terms of the number of vertices of $H$. Our results answer and address questions of Kim, Kühn, Osthus and Tyomkyn; and Glock, Kühn and Osthus as well as Keevash.

The provided approximate decompositions exhibit strong quasirandom properties which are very useful for forthcoming applications. Our results also imply approximate solutions to natural hypergraph versions of long-standing graph decomposition problems, as well as several decomposition results for (quasi)random simplicial complexes into various more elementary simplicial complexes such as triangulations of spheres and other manifolds.

Similar Articles
Additional Information
  • Stefan Ehard
  • Affiliation: Institut für Optimierung und Operations Research, Universität Ulm, Germany
  • MR Author ID: 1274858
  • Email:
  • Felix Joos
  • Affiliation: Institut für Informatik, Universität Heidelberg, Germany
  • MR Author ID: 973316
  • ORCID: 0000-0002-8539-9641
  • Email:
  • Received by editor(s): December 29, 2020
  • Received by editor(s) in revised form: February 3, 2022
  • Published electronically: August 16, 2022
  • Additional Notes: The research leading to these results was partially supported by the Deutsche Forschungsgemeinschaft (DFG, German Research Foundation) – 428212407 (second author)
  • © Copyright 2022 by the authors
  • Journal: Trans. Amer. Math. Soc. 375 (2022), 7035-7119
  • MSC (2020): Primary 20J05, 18B40, 18N10, 19A22
  • DOI: